Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 15, 2021, 9:06 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2021, 9:06 PM CDT (02:06 UTC)
- Expired
- May 15, 2021, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 9:20 PM CDT | TSTM WND GST 67 | 4 Nne North Platte, NE | HILLCREST EW7235 |
| May 15, 9:30 PM CDT | NON-TSTM WND GST 66 | 4 Nne North Platte, NE | 60 MPH PLUS GUSTS BETWEEN 910 PM AND 930 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
798 WWUS83 KLBF 160206 SPSLBF Special Weather Statement National Weather Service North Platte NE 906 PM CDT Sat May 15 2021 NEZ059-160245- Lincoln NE- 906 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 945 PM CDT... At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near North Platte, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Maxwell, North Platte Airport and Keith. This includes the following highways... Highway 97 between mile markers 1 and 5. Interstate 80 in Nebraska between mile markers 183 and 191. Highway 83 between mile markers 84 and 96. LAT...LON 4118 10085 4132 10077 4123 10038 4103 10052 TIME...MOT...LOC 0206Z 294DEG 11KT 4122 10074 $$ Taylor
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 15, 8:29 PM CDT, 37 minutes earlier.
Area forecast discussion, May 15, 8:29 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 829 PM CDT Sat May 15 2021 .SHORT TERM...(This evening through Sunday night) Issued at 231 PM CDT Sat May 15 2021 The main focus in the short term is the chance for thunderstorms tonight and tomorrow night. Currently a surface low is located over southeastern Colorado, accompanied by a stationary front stretching northeastward. This system is advecting a meager amount of moisture into Nebraska from the Gulf, which will provide atmospheric moisture for precipitation tonight and tomorrow. This system will move southeast into late this afternoon and be followed by another weak low that is currently over western WY. This low will be dragged behind the current system, and provide lift. This has resulted in chances for precipitation and thunderstorms. Given the lift is generally weak, thinking the precipitation will be more so scattered rather than widespread. Given how things are lining up, it looks like QPF will be around a tenth of an inch or so, with some local areas having the potential to see higher amounts. Confidence is low on any severe threats. Mid level lapse rates are generally stable over the CWA, and there is around 100J/kg of CIN at 850-700mb for instability to overcome. So, thinking at most will see some brief periods of gusty winds. Behind this system is an upper level low that is currently centered over northern California/ eastern NV. It will move pretty slowly to the east/southeast over the next couple of days. This low will be the main feature in more precipitation tomorrow. For tomorrow, models are in better agreement that the northern Sandhills to north central Nebraska will receive rain. Given the lack of atmospheric moisture coming out in tonight's round of storms, can expect that ample moisture will be remaining and likely result higher QPFs tomorrow. Amounts up to half an inch are currently expected. As with tonight, expecting the general severe threat to be low as the cap will remain. With these systems, can generally expect winds to be from the east southeast around 5 to 10 knots. Moreover, mid-level clouds are building in, which will set the stage for mostly cloudy to overcast conditions through tomorrow night. Therefore, can expect daytime highs to be cooler, and overnight lows to be warmer than if clouds were not present. With 850 temps around 9-11C, expecting lows tonight to be in the lower 50s. For tomorrow, 850mb temps are around 12-15C, which combined with upslope flow and continued cloud presence, expecting highs to only be able to climb into the upper 60s to lower 70s. .LONG TERM...(Monday through Saturday) Issued at 231 PM CDT Sat May 15 2021 As with the short term, the long term is defined by daily chances for rain and thunderstorms. The California low will continue to move slowly and affect the area through early and possibly even mid week as it progresses. It will eventually move northeastward across the midwest by Thursday, and bring the week's strongest chance for precipitation as it starts to lift out of the area. As such, the chance for showers Wednesday into Thursday appears decent at this time. Confidence is low in precipitation becoming severe with this round as most instability is expected to stay south of the CWA. Precipitation is also expected beyond Thursday, but will continue to monitor since it is almost a week away. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 722 PM CDT Sat May 15 2021 Scattered thunderstorms are expected across the region overnight. Ceilings will gradually lower with widespread IFR and MVFR expected late tonight into Sunday morning. MVFR ceilings are then expected to continue into Sunday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meltzer/Sinclair LONG TERM...Meltzer/Sinclair AVIATION...Taylor
Hazardous weather outlook, May 15, 3:08 PM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 308 PM CDT Sat May 15 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-162015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Sat May 15 2021 /208 PM MDT Sat May 15 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible tonight. A few storms may be strong to severe, with the greatest potential across southwest Nebraska. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Additional thunderstorms are possible on Sunday across all of western and north central Nebraska. At this time severe weather threat looks low, but can't rule out and isolated strong to severe thunderstorm. Next week the weather pattern becomes more active with thunderstorms possible daily throughout the week. .SPOTTER INFORMATION STATEMENT... Please report hail, strong winds, and heavy rain to the National Weather Service. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, May 15, 7:03 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
603 PM MDT Sat May 15 2021
NEZ058-160045-
Perkins NE-
603 PM MDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND SOUTHWESTERN
KEITH COUNTIES UNTIL 645 PM MDT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm near
Venango, or 14 miles west of Grant, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Venango, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 69 and 78.
LAT...LON 4072 10199 4079 10206 4094 10206 4095 10205
4101 10198 4100 10197 4100 10173 4091 10163
TIME...MOT...LOC 0003Z 228DEG 12KT 4085 10200
TaylorSpecial weather statement, May 15, 7:31 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service North Platte NE
731 PM CDT Sat May 15 2021
NEZ059-160115-
Lincoln NE-
731 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
815 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Sutherland, or 19 miles southwest of Tryon, moving
east at 10 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Coker.
This includes Highway 97 between mile markers 8 and 16.
LAT...LON 4118 10116 4136 10121 4138 10107 4139 10087
4119 10082
TIME...MOT...LOC 0031Z 257DEG 7KT 4129 10109
TaylorSpecial weather statement, May 15, 7:48 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service North Platte NE 648 PM MDT Sat May 15 2021 NEZ035-057-160130- Arthur NE-Keith NE- 648 PM MDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR AND NORTHEASTERN KEITH COUNTIES UNTIL 730 PM MDT... At 648 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southwest of Arthur to Lemoyne. Movement was east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Arthur, Lemoyne, Kingsley Dam, Haythorn Lake, Lena, Three Mile Lake, McKeag and Lake View Campground. This includes the following highways... Highway 61 between mile markers 97 and 128. Highway 92 between mile markers 129 and 175. LAT...LON 4171 10150 4125 10138 4119 10185 4155 10192 TIME...MOT...LOC 0048Z 248DEG 13KT 4152 10181 4130 10177 Taylor
Special weather statement, May 15, 8:35 PM CDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 735 PM MDT Sat May 15 2021 NEZ058-160215- Perkins NE- 735 PM MDT Sat May 15 2021 ...SPECIAL WEATHER STATEMENT... At 735 PM MDT, Doppler radar was tracking a strong thunderstorm near Grant, moving northeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Grant and Wild Horse Spring. This includes Highway 61 between mile markers 64 and 77. LAT...LON 4081 10178 4093 10189 4100 10171 4086 10154 TIME...MOT...LOC 0135Z 242DEG 12KT 4087 10181 Taylor
Local storm report, May 15, 8:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 PM CDT SAT MAY 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 4 NNW GRANT 40.90N 101.76W
05/15/2021 M1.00 INCH PERKINS NE FIRE DEPT/RESCUE
&&
RKULIKSpecial weather statement, May 15, 9:06 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 906 PM CDT Sat May 15 2021 NEZ059-160245- Lincoln NE- 906 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 945 PM CDT... At 906 PM CDT, Doppler radar was tracking a strong thunderstorm near North Platte, moving southeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... North Platte, Maxwell, North Platte Airport and Keith. This includes the following highways... Highway 97 between mile markers 1 and 5. Interstate 80 in Nebraska between mile markers 183 and 191. Highway 83 between mile markers 84 and 96. LAT...LON 4118 10085 4132 10077 4123 10038 4103 10052 TIME...MOT...LOC 0206Z 294DEG 11KT 4122 10074 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:01 PM CDT | Special Weather Statement | LBF | Chase | 44 min |
| May 15, 7:03 PM CDT | Special Weather Statement | LBF | Perkins | 42 min |
| May 15, 7:31 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| May 15, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 48 min |
| May 15, 7:48 PM CDT | Special Weather Statement | LBF | Arthur | 42 min |
| May 15, 8:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| May 15, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 47 min |
| May 15, 8:35 PM CDT | Special Weather Statement | LBF | Perkins | 40 min |
| May 15, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| May 15, 9:07 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| May 15, 9:23 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| May 15, 9:42 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| May 15, 10:56 PM CDT | Special Weather Statement | LBF | Perkins | 49 min |
| May 16, 12:08 AM CDT | Special Weather Statement | LBF | Perkins | 52 min |
| May 16, 12:21 AM CDT | Areal Flood Warning | LBF | Lincoln, Perkins | 4 hr |
| May 16, 4:16 AM CDT | Areal Flood Advisory | LBF | Cherry, Grant, Hooker | 3 hr |
| May 16, 4:38 AM CDT | Areal Flood Advisory | LBF | Sheridan | 101 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.